MAUDE Adverse Event Report: PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG

PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG
Catalog Number AP28
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a microneurosurgery procedure in a ventricle in the brain using an artemis neuro evacuation device (artemis).During the procedure, the physician was treating a hemorrhage using the artemis and reported that the artemis wand became clogged after evacuating half of the clot.It was also reported that the clot was very tough and organized.The physician was unable to unclog the artemis wand and it was therefore removed from the procedure.The procedure was completed using a new artemis.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the bident was present inside the wand hypotube and was not protruding from the hypotube tip.Coagulated blood was present on the wand hypotube.Conclusions: evaluation of the returned artemis revealed the wand was not clogged upon return.During functional testing, the artemis device was able to aspirate fluid without issue.The device was deemed functional and the reported complaint could not be confirmed.Penumbra artemis devices are inspected during incoming inspection by quality.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
ARTEMIS NEURO EVACUATION DEVICE
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8498030
Report Number3005168196-2019-00675
Device Sequence Number13718823
Product Code GWG
UDI-Device Identifier00814548017877
UDI-Public00814548017877
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2020
Device Catalogue NumberAP28
Device Lot NumberS10004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Date Report Sent to FDA01/01/2005